MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15B
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis :visual examination of the balloon appeared to be used but undamaged.Functional test: a sample syringe was filled with liquid, and then were injected into the returned ibt.The instrument was pressurized, with no leaks identified.Unable to replicate customer concern; after visual review and functional evaluation, no evidence was found that would suggest a defect in manufacturing or processing of the implant or associated components.The instrument appears to be capable of performing its intended function.
 
Event or Problem Description
It was reported that patient with compression fracture underwent balloon kyphoplasty at l2.Intra-op, after expansion, the balloon burst.It was lodged in the cannula.Physician had to remove cannula to remove the balloon.No patient complications were reported.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6375356
Report Number2953769-2017-00017
Device Sequence Number47360
Product Code HRX
UDI-Device Identifier00613994721266
UDI-Public00613994721266
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK15B
Device Lot Number0008107470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1